MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK ADAPTER 4 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK ADAPTER 4 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A peritoneal dialysis registered nurse (pdrn) reported a patient that was diagnosed with peritonitis.Additional information was obtained through follow-up with the pdrn.The patient was seen in the pd clinic on 25/apr/2024 for a regularly scheduled peritoneal equilibration test (pet).Upon arrival, it was noted that the patient did not have a pin in the extension set.The patient stated that he pinned at the end of treatment; however, the pdrn stated the patient has been very forgetful recently.Additionally, the pd effluent was noted to be cloudy.A pd culture was obtained.The patient was diagnosed with peritonitis and administered intraperitoneal (ip) vancomycin 2g.The patient was initiated on antibiotic therapy with ip ceftazidime daily (dose and duration not provided).The culture came back positive on 29/apr/2024 for pseudomonas aeruginosa.The physician discontinued the ceftazidime and ordered ip cefepime 2g daily for 21 days starting 30/apr/2024.The patient is scheduled for a clinic visit on 02/may/2024 to have the extension set changed.Repeat cultures will be obtained after the completion of the antibiotic therapy.The pdrn stated the cause of the peritonitis was self-inflicted by the patient.The exact source cannot be determined as it could be the missing pin from the extension set, the patient permitting his dogs into the room, or a mistake in aseptic technique due to the patient¿s forgetfulness.The patient did not administer the antibiotics on the 27th or 28th due to forgetting to break the cone in the bag.He did not call the on-call nurse for assistance.The patient will be scheduled for re-training at the clinic and the pdrn will be making a home visit within the next two weeks.
 
Additional Manufacturer Narrative
Correction: d.4.
 
Event or Problem Description
A peritoneal dialysis registered nurse (pdrn) reported a patient that was diagnosed with peritonitis.Additional information was obtained through follow-up with the pdrn.The patient was seen in the pd clinic on (b)(6) 2024 for a regularly scheduled peritoneal equilibration test (pet).Upon arrival, it was noted that the patient did not have a pin in the extension set.The patient stated that he pinned at the end of treatment; however, the pdrn stated the patient has been very forgetful recently.Additionally, the pd effluent was noted to be cloudy.A pd culture was obtained.The patient was diagnosed with peritonitis and administered intraperitoneal (ip) vancomycin 2g.The patient was initiated on antibiotic therapy with ip ceftazidime daily (dose and duration not provided).The culture came back positive on (b)(6) 2024 for pseudomonas aeruginosa.The physician discontinued the ceftazidime and ordered ip cefepime 2g daily for 21 days starting on (b)(6) 2024.The patient is scheduled for a clinic visit on (b)(6) 2024 to have the extension set changed.Repeat cultures will be obtained after the completion of the antibiotic therapy.The pdrn stated the cause of the peritonitis was self-inflicted by the patient.The exact source cannot be determined as it could be the missing pin from the extension set, the patient permitting his dogs into the room, or a mistake in aseptic technique due to the patient¿s forgetfulness.The patient did not administer the antibiotics on the (b)(6) due to forgetting to break the cone in the bag.He did not call the on-call nurse for assistance.The patient will be scheduled for re-training at the clinic and the pdrn will be making a home visit within the next two weeks.
 
Event or Problem Description
A peritoneal dialysis registered nurse (pdrn) reported a patient that was diagnosed with peritonitis.Additional information was obtained through follow-up with the pdrn.The patient was seen in the pd clinic on (b)(6) 2024 for a regularly scheduled peritoneal equilibration test (pet).Upon arrival, it was noted that the patient did not have a pin in the extension set.The patient stated that he pinned at the end of treatment; however, the pdrn stated the patient has been very forgetful recently.Additionally, the pd effluent was noted to be cloudy.A pd culture was obtained.The patient was diagnosed with peritonitis and administered intraperitoneal (ip) vancomycin 2g.The patient was initiated on antibiotic therapy with ip ceftazidime daily (dose and duration not provided).The culture came back positive on (b)(6) 2024 for pseudomonas aeruginosa.The physician discontinued the ceftazidime and ordered ip cefepime 2g daily for 21 days starting (b)(6) 2024.The patient is scheduled for a clinic visit on (b)(6) 2024 to have the extension set changed.Repeat cultures will be obtained after the completion of the antibiotic therapy.The pdrn stated the cause of the peritonitis was self-inflicted by the patient.The exact source cannot be determined as it could be the missing pin from the extension set, the patient permitting his dogs into the room, or a mistake in aseptic technique due to the patient¿s forgetfulness.The patient did not administer the antibiotics on the (b)(6) due to forgetting to break the cone in the bag.He did not call the on-call nurse for assistance.The patient will be scheduled for re-training at the clinic and the pdrn will be making a home visit within the next two weeks.
 
Additional Manufacturer Narrative
Correction: d.4.

Brand Name
STAY SAFE/LUER LOCK ADAPTER 4 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
1250 south 20th avenue
parque industrial reynosa
safford 85546
MX  85546
MDR Report Key19300786
Report Number3023981687-2024-00122
Device Sequence Number6864732
Product Code KDJ
UDI-Device Identifier00840861100774
UDI-Public00840861100774
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2024
Report Date (Section F) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/29/2024
Device AgeMO
Event Location Home
Date Report to Manufacturer09/04/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/28/2024
09/04/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/14/2024
09/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Date Report Sent to FDA09/04/2024